×

zbMATH — the first resource for mathematics

On the total operating costs up to default in a renewal risk model. (English) Zbl 1231.91183
Summary: We propose a new approach to study a general class of ruin-related quantities in the context of a renewal risk model. While the classical approaches in Sparre Andersen models have their own merits, the approach presented in this paper has its advantages from the following perspectives. (1) The underlying surplus process has the flexibility to reflect a broad range of scenarios for surplus growth including dividend policies and interest returns. (2) The solution method provides a general framework to unify a great variety of existing ruin-related quantities such as Gerber-Shiu functions and the expected present value of dividends paid up to ruin, and facilitates derivations of new ruin-related quantities such as the expected present value of total claim costs up to ruin, etc. In the end, many specific examples are explored to demonstrate its application in renewal risk models.

MSC:
91B30 Risk theory, insurance (MSC2010)
60K05 Renewal theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Avanzi, B., Strategies for dividend distribution: A review, North American actuarial journal, 13, 2, 217-251, (2009)
[2] Avanzi, B.; Gerber, H.U.; Shiu, E.S.W., Optimal dividends in the dual model, Insurance: mathematics & economics, 41, 111-123, (2007) · Zbl 1131.91026
[3] Albrecher, H.; Boxma, O.J., On the discounted penalty function in a Markov-dependent risk model, Insurance: mathematics & economics, 37, 3, 650-672, (2005) · Zbl 1129.91023
[4] Albrecher, H.; Claramunt, M.M.; Marmol, M., On the distribution of dividend payments in a sparre Andersen model with generalized Erlang(\(n\)) interclaim times, Insurance: mathematics & economics, 37, 324-334, (2005) · Zbl 1117.91377
[5] Albrecher, H., Constantinescu, C., Pirsic, G., Regensburger, G., Rosenkranz, M., 2009. An algebraic operator approach to the analysis of Gerber-Shiu functions. Insurance: Mathematics & Economics, in press (doi:10.1016/j.insmatheco.2009.02.002) · Zbl 1231.91135
[6] Andersen, E.S., 1957. On the collective theory of risk in case of contagion between the claims. In: Transactions XVth International Congress of Actuaries, New York, II, pp. 219-229
[7] Cai, J.; Feng, R.; Willmot, G.E., On the expectation of total discounted operating costs up to default and its applications, Advances in applied probability, 41, 2, 495-522, (2009) · Zbl 1173.91023
[8] Dassios, A.; Embrechts, P., Martingales and insurance risk, communications in statistics, Stochastic models, 5, 2, 181-217, (1989) · Zbl 0676.62083
[9] Davis, M.H.A., Piecewise-deterministic Markov processes: A general class of nondiffusion stochastic models, Journal of the royal statistical society. series B. methodological, 46, 3, 353-388, (1984) · Zbl 0565.60070
[10] Davis, M.H.A., Markov models and optimization, (1993), Chapman & Hall London · Zbl 0780.60002
[11] Dickson, D.C.M.; Drekic, S., The joint distribution of the surplus prior to ruin and the deficit at ruin in some sparre Andersen models, Insurance: mathematics & economics, 34, 97-107, (2004) · Zbl 1043.60036
[12] Embrechts, P.; Schmidli, H., Ruin estimation for a general insurance risk model, Advances in applied probability, 26, 404-422, (1994) · Zbl 0811.62096
[13] Feng, R., 2008. A generalization of the discounted penalty function in ruin theory. Ph.D. Thesis. University of Waterloo Library, Ontario, Canada
[14] Gerber, H.U.; Shiu, E.S.W., On the time value of ruin, North American actuarial journal, 2, 1, 48-72, (1998)
[15] Gerber, H.U.; Shiu, E.S.W., On the time value of ruin in a sparre Andersen model, North American actuarial journal, 9, 2, 49-84, (2005) · Zbl 1085.62508
[16] Gerber, H.U.; Shiu, E.S.W., On optimal dividend strategies in the compound Poisson model, North American actuarial journal, 10, 2, 76-93, (2006)
[17] Jacobsen, M., Martingales and the distribution of the time to ruin, Stochastic processes and their applications, 107, 29-51, (2003) · Zbl 1075.60554
[18] Li, S.; Garrido, J., On ruin for the Erlang(\(n\)) risk process, Insurance: mathematics and economics, 34, 391-408, (2004) · Zbl 1188.91089
[19] Li, S.; Garrido, J., On a class of renewal risk models with a constant dividend barrier, Insurance: mathematics and economics, 35, 691-701, (2004) · Zbl 1122.91345
[20] Li, S.; Garrido, J., On a general class of renewal risk process: analysis of the gerber – shiu function, Advances in applied probability, 37, 836-856, (2005) · Zbl 1077.60063
[21] Lin, X.S.; Pavlova, K.P., The compound Poisson risk model with a threshold dividend strategy, Insurance: mathematics and economics, 38, 57-80, (2006) · Zbl 1157.91383
[22] Lin, X.S.; Willmot, G.E.; Drekic, S., The classical risk model with a constant dividend barrier: analysis of the gerber shiu discounted penalty function, Insurance: mathematics and economics, 33, 551-566, (2003) · Zbl 1103.91369
[23] Lundberg, F., Some supplementary researches on the collective risk theory, Skandinavisk aktuarietidskrift, 15, 137-158, (1932) · Zbl 0004.36006
[24] Ko, B., Discussion of jiandong ren, the discounted joint distribution of the surplus prior to ruin and the deficit at ruin in a sparre Andersen model, North American actuarial journal, 11, 3, 136-137, (2007)
[25] Protter, P., Stochastic integration and differential equations, (1990), Springer-Verlag Berlin
[26] Ren, J., The discounted joint distribution of the surplus prior to ruin and the deficit at ruin in a sparre Andersen model, North American actuarial journal, 11, 3, 129-136, (2007)
[27] Rolski, T.; Schmidli, H.; Schmidt, V.; Teugels, J., Stochastic processes for insurance and finance, (1998), John Wiley & Sons Chichester
[28] Schmidli, H., Discussion of Hans U. gerber and elias S.W. shiu, the time value of ruin in a sparre Andersen model, North American actuarial journal, 9, 2, 69-70, (2005)
[29] Xing, Y.; Wu, R., The expected value of a penalty function for a PDMP insurance risk model, Chinese journal of applied probability and statistics, 21, 4, 397-402, (2005) · Zbl 05548276
[30] Wang, G.; Dong, Y., On the renewal risk model under a threshold strategy, Journal of computational and applied mathematics, 230, 1, 22-33, (2008) · Zbl 1170.91014
[31] Willmot, G.E., A note on a class of delayed renewal risk processes, Insurance: mathematics and economics, 34, 2, 251-257, (2004) · Zbl 1114.60068
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.